Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Augmentin Cause Difficulty In Bowel Movement In Babies?

my baby was on augmentin for a breast infection when he was about 3wks. old. And since after that his passage of stool has being changed. He woldn t pass the stool for several days(13 days).stimulation exerice would bring out soft stool but other than that he doesn t pass the stool on his own.
Mon, 31 Jan 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Augmentin is an antibiotic that is used in the treatment of various bacterial infections like pneumonia, bronchitis, tonsillitis, enteric fever, urinary tract infections, skin and soft tissue infections, bone and joint infections and many more. But like other medications this medication has some side effects of its own. Augmentin may cause constipation or difficulty in bowel movement as a infrequent side effect of this medication. Again this medication can cause mild change in the population of intestinal bacteria. This mild change may cause loose stools or diarrhea for few days. This side effect usually go away over time after stop taking this medication. But if this side effect persist for long, then you should consult your baby's doctor first for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician,
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Stool test


Loading Online Doctors....
Can Augmentin Cause Difficulty In Bowel Movement In Babies?

Hi, Augmentin is an antibiotic that is used in the treatment of various bacterial infections like pneumonia, bronchitis, tonsillitis, enteric fever, urinary tract infections, skin and soft tissue infections, bone and joint infections and many more. But like other medications this medication has some side effects of its own. Augmentin may cause constipation or difficulty in bowel movement as a infrequent side effect of this medication. Again this medication can cause mild change in the population of intestinal bacteria. This mild change may cause loose stools or diarrhea for few days. This side effect usually go away over time after stop taking this medication. But if this side effect persist for long, then you should consult your baby s doctor first for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician,